Doctor insights on:
Ritalin Overdose In Children
Quite possibly: While generally a safe drug, Ritalin (methylphenidate) is considered a stimulant, which means it does affect things like heart rate and blood pressure. Just like with any stimulant, there is the risk of heart attack, stroke, etc., particular with higher dosages. ...Read moreSee 2 more doctor answers
Professional eval: There are no tests, and an expert physician would not need tests. An "overdose" (other than deliberate) is a relative thing. Whomever is prescribing the Ritalin (methylphenidate) needs to discuss your experience with the medication, including benefits and possible problems. Meds of this type always need close clinical monitoring, especially in the early stages and when doses, or circumstances, change. ...Read moreSee 1 more doctor answer
Major Depression: You are a Precious Human Being! You were born with Wonder of Life Force, giving you Breath of Life; due to which you have been living for 17 years. Please call 911 and go to ER for Diagnosis and Treatment. Inform close family members and friends present, and ask them to take you to ER, call suicide and crisis center in your area, or call 911. Your Life is Precious! ...Read more
ER vs Poison Control: If you believe that you have overdosed on Concerta and/or Ritalin (methylphenidate) then, you should call 911 or head to your local ER. Those are the 2 best options in my opinion. You should also advise your prescribing MD at some point about what happened. If you have any questions AFTER you're stabilized then, feel free to write me at: www.healthtap.com/dr-saghafi ...Read more
Typically, just time: Ritalin (methylphenidate) is a relatively short-acting medication without major problems even in overdose. Chronic use at high doses can cause psychosis (hallucinations and delusions) that typically resolve quickly once use stops but can be treated with antipsychotics. Acute overdose can affect the heart and BP and may require supportive intervention to prevent damage until the body gets rid of it. ...Read more
Decreased appetite: All the stimulants, including Ritalin (methylphenidate) and adderall, have the potential to supress a child's appetite. Thus monitoring of weight and nutritional status is essential. Maintaining a healthy diet on these medications is a must! consulting a nutritionist as well as the prescribing physician may help. ...Read more
I'm wondering what nutrition related problems are seen in children on ritalin (methylphenidate) and Adderall ?
Focus and Alertness: The stimulant medicines primarily work by increasing focus and attention span. This allows people to make better decisions about what needs to be done and what can be left alone. The result is decreased hyperactivity and a better use of activity level. Also, these medicines help to activate parts of the brain that promote alertness and awareness, which helps increase better judgement. ...Read moreSee 2 more doctor answers
40mg Ritalin in morning.Had migraine so 2advils & 2 paracetamols.Then 8mgzofran for nausea.A few hrs later again 8mg Zofran (ondansetron). Feel very sick. Overdose?
Describe sick.: Is migraine your diagnosis or professional's.? You were sick before you took all meds except Ritalin (methylphenidate). Did your headache get worse or your nausea? Your resistance to pain relief can suggest tolerance. Unless other meds or substances are involved you are at higher risk for drug-drug interactions than OD. If your symptoms persist or worsen consider a visit to your ER or urgent care. ...Read more
Ritalin (methylphenidate) history: The original patent was owned by ciba, now novartis corporation. It was first licensed by the U.S. Food and drug administration (fda) in 1955 for treating what was then known as hyperactivity. Prescribed to patients beginning in 1960, the drug became heavily prescribed in the 1990s, when the diagnosis of adhd itself became more widely accepted. En.Wikipedia.Org/wiki/methylphenidate. ...Read moreSee 2 more doctor answers
Controlled substance: This is a class 2 controlled substance that is monitored by state and federal officials from the point of manufacture to consumption. If you have a condition where this is used, your physician must document how the diagnosis was made, and provide a prescription on special forms. In my state the quantity prescribed at one time is limited and all refills require a separate written prescription. ...Read moreSee 1 more doctor answer
Possibly: If this is a first exposure to Ritalin, (methylphenidate) you are playing with fire. You should check with your doctor to make sure you do not have hear disease or a rhythm abnormality. If you do, That dose may be lethal. Since doses of 10 to 20 mg can cause some people to have excessively rapid heart rate, think about what 150 mg could do. Why are you considering this dose? ...Read moreSee 1 more doctor answer
Usually daily : Stimulant medication is usually meant to be taken daily with some people taking "holidays" on the weekend and vacations. If it is not an extended release form you may need to take twice daily. Since those meds do not need to build up to get effect you will not get any carry over benefit from the prior day. If you have any concerns about the use of this medication speak with provider. ...Read moreSee 2 more doctor answers